Friday, January 30, 2009

Looney on L.upron?

I plan on getting up to date on A LOT of blogs this weekend. In the mean time, has anyone ever experienced mood swings on L.upron? I suspect that I was already in a state before taking it and just a little while ago I found myself crying uncontrollably over my dog growling at another dog (which never happens). As soon as Mr. S. gets home, he's going to take one look at me and blame the L.upron, but I suspect it's all of the other things happening, too. Dang, if I respond like this to one day of L.upron, what the heck am I going to be like on all the other medications? I'm so screwed. If I have a job by the end of the month, it'll be a flipping miracle.

What have you ladies done to curb the hormonal nose dives?

16 comments:

My Reality said...

Thankfully, I have never taken Lupron. But from what I have heard from friends, it can be kind of brutal. I hope it isn't too rough.

Nikki said...

That's why it's called Lupron Hell.

Let's see - what have I done to curb the emotions - nothing really. Just make sure Mr S is aware that this mood swinging, erratic, insane woman is here for a short while, and he will get his usually sweet Shelby back soon.

What time are you doing the Lupron shots? I usually do them in the evening, and I'm not sure if it helps with the side effects (because I may be sleeping through them all), but I've never really had much reaction to Lupron.

(Maybe it's because I'm ALWAYS mood swinging, erratic and insane!)

Good luck with your shots! And take it easy on yourself.

Michelle said...

I imagine it is a combination of the Lupron and ALL the stuff you got going on. Try to take a break for yourself and relax (because you know "relaxing" is the key to having a baby...lol if only). Hang in there. ((HUGS))

Suzanne said...

You just have to give in to the madness (and tell your husband now that ANYTHING you say over the next 10 days means nothing).

We were walking our dogs one morning and I asked my husband to pick up after one of them. He said "no" and I dropped the leash and walked home. I thought better that than kill him in broad daylight. :)

The Swann's said...

I've never been on that but on Clomid I was HORRIBLE!!!! And I only took it for two days! oh wait, that's why I stopped... LOL

All I can say is keep your eye on the prize... A baby!!! :-)

Cassandra said...

Lupron is notorious -- that's why some people call it Loopyron.

My reactions to FSH are much worse than Lupron, but my FSH doses are way higher than the Lupron doses I've had.

The big thing that's helped me is remembering and reminding myself that it's the drugs, not me. My husband also has to remind me sometimes, otherwise I think that whatever I think is wrong is really wrong.

Hope it improves!

Lorraine said...

You can't really curb the emotions. The best thing is if your husband can actually remember that it's the lupron talking, and also if he can try to compensate for the moodiness by being extra super wonderful to you. Now, your guy sounds like he might be able to pull that off. (Mine never bothered to remember that I was chock full of hormones and pissed me off every day.)

Work might be harder, but at least at my office I am usually so involved in my project that I don't really think about other things.

I think that if you can eliminate as many other stresses as possible, it might be infinitesimally easier...

Martha said...

Poor, Sweet Shelby! Here's a box of tissues and a (Hug).

Karen said...

Lupron was pretty awful for me. Although like you wrote, it was probably a combination of lupron and all the other stress that comes with an IVF cycle and life in general. I don't recall doing much to lessen the effects. I tried listening to some relaxation tapes during my last cycle and that helped a little bit, but again it probably didn't affect the hormones-just my overall stress level. And acupuncture helped me in so many ways.

I agree with the other that making your DH aware of how you're feeling is important. Otherwise, just know that it will pass soon. The first few days were usually worse for me, for some reason.

Sarang said...

You have such a great sense of humour...maybe turning it into a joke...like, oh, there it goes again, the Looney Lupron is back. So, you keep reminding yourself, it's not you, it's the meds.

And on those days you need a great, big cry just trying to feel good about it like it's your body ridding itself of stress.

I think we all need a good cry now and then. Or some other outlet. (My mom once told me when she got made at work, she would go into the bathroom and kick the toilet...this image has always made me crack up. I tried it once...just hurt my big toe.)

I Believe in Miracles said...

Of all the meds I took, Lupron was the only one that affected me. I just tried to avoid situations that were too overstimulating or had too many people around.

Just continue to breathe and know it's only for a short while.

~~HUGS~~

banditgirl said...

I think there is probably little you can do in terms of quelling the side effects, so just accepting them and going with the flow may possibly alleviate them. I think becoming aware of them and connecting them to taking the meds *and* to all the intense stuff you are going through right now (new job, first IVF, stomach poisoning, IF in general, etc.) may just let you experience is in more accepting way. I know Mr. S will understand. For me actually forcing myself do a mediation with one of the many tracks we have circulating in our (I)F group helps, if temporarily. What also helps is getting distracted by a good read, trashy movie, walk around the block, just being on my own, FB-ing, lound music to headbang to, cooking, sowing, handwashing my fancy underwear--yeah, sometimes the physical activities where I use my hands as opposed to my brain can be quite meditative. Feel free to vent it out on your blog too, we are here to listen and hold your hand when necessary!

Guera! said...

Hi there, I took Lupron not as a part of fertility treatments but to treat severe endometriosis and I was prescribed Prozac at the same time to help with the side effects. So I think I did ok with it.

Lost in Space said...

Hugs, hun. Forget trying to control any emotions that come from taking the devil's drug (Lupron). I can feel myself being unrealistic and out of character, but I just can't stop it. Learn terms like "hormotional" and "uncontrolled mood swings" when dealing with Mr. S. If he can learn to laugh and just go with whatever you are feeling/doing, the process will go so much smoother. LOL. Good luck, hun. You can do this!!

littlezen said...

I was b.itchy on all of them. For me the worst was clomid.

banditgirl said...

Everyone, thanks so much, and thanks Shelby for helping me find my way to this older post! You all have helped me tremendously! I think had I stayed on Lupron for longer than a week, I would have probably definitely requested Prozac too, I've never felt this anxiuos and lonely, even if it happened for a day only...